Welcome to ehealthforum,
If she has taken emergency contraceptive within the specified time, it will work to prevent pregnancy (provided you were not sexually active after she has taken the ECP), but since it contains higher hormonal dosage, it can disrupt the hormonal and period pattern. She can have withdrawal bleeding within 5-7 days of taking the emergency contraception (which may not occur if the ECP is taken closer to her periods). Her normal periods would be delayed. Wait and watch for her periods. She should continue to be regular with her birth control pills. She should visit her doctor/gynecologist for further evaluation if periods are missed or abnormal, or if she suspects chances of pregnancy. If pregnancy gets ruled out, and if you are not ready for pregnancy, but intend to remain sexually active, she should consider visiting her gynecologist to get started on suitable regular birth control measures to be protected (after her periods). Be regular with birth control use as instructed. Avoid having unprotected sexual contact and avoid repeat use of ECP.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Am I Pregnant , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.